MAUDE Adverse Event Report: OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE

OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Ulcer (2274); Embolism/Embolus (4438)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age at time of event: patient in his 40s.
 
Event or Problem Description
It was reported that the patient experienced complications and was hospitalized.Obsidio was selected for hemorrhoidal artery embolization of the bilateral superior and middle rectal arteries in all 4-5 branches.The size of the vessels were less than 3mm.The physician described variable feel of delivering obsidio in each of the arteries using the aliquot technique.The patient experienced a moderate amount of pain one day post procedure.Two days post procedure, the patient experienced improved pain and the patient returned to work.Four weeks post procedure, the patient was admitted to the hospital with increased rectal pain and minimal bleeding.The patient developed rectal ischemia in the same location the obsidio was placed.The patient underwent proctoscopy which revealed focal ulceration in the rectum without perforation.Obsidio was also observed proximal to the target lesion.Endoscopic clipping was performed.The patient status is stable.The patient was discharged the next day and has recovered.
 
Additional Manufacturer Narrative
A2: age at time of event: patient in his 40s.D4: unique identifier (udi) #: updated from (b)(4) to (b)(4).H6: evaluation conclusion codes (1): updated from cmc-no problem detected to unintended use error caused or contributed to event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient experienced complications and was hospitalized.Obsidio was selected for hemorrhoidal artery embolization of the bilateral superior and middle rectal arteries in all 4-5 branches.The size of the vessels were less than 3mm.The physician described variable feel of delivering obsidio in each of the arteries using the aliquot technique.The patient experienced a moderate amount of pain one day post procedure.Two days post procedure, the patient experienced improved pain and the patient returned to work.Four weeks post procedure, the patient was admitted to the hospital with increased rectal pain and minimal bleeding.The patient developed rectal ischemia in the same location the obsidio was placed.The patient underwent proctoscopy which revealed focal ulceration in the rectum without perforation.Obsidio was also observed proximal to the target lesion.Endoscopic clipping was performed.The patient status is stable.The patient was discharged the next day and has recovered.It was further reported that approximately 7 months post procedure, the patient presented with symptoms of worsening rectal pain.The patient underwent a colonoscopy which demonstrated multiple ischemic strictures in the rectum along with diffuse black discoloration throughout the region.The black discoloration was thought to represent the color of obsidio staining the lumen.The patient is being referred to a specialist for additional intervention.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OBSIDIO, INC.
2 scimed pl
maple grove 55331
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18487071
Report Number2124215-2023-75805
Device Sequence Number14336142
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/16/2024
06/28/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/09/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale